If you need an accessible version of this item please contact JSTOR User Support

A Theory of Disappointment Aversion

Faruk Gul
Econometrica
Vol. 59, No. 3 (May, 1991), pp. 667-686
Published by: Econometric Society
DOI: 10.2307/2938223
Stable URL: http://www.jstor.org/stable/2938223
Page Count: 20
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
A Theory of Disappointment Aversion
Preview not available

Abstract

An axiomatic model of preferences over lotteries is developed. It is shown that this model is consistent with the Allais Paradox, includes expected utility theory as a special case, and is only one parameter (β) richer than the expected utility model. Allais Paradox type behavior is identified with positive values of β. Preferences with positive β are said to be disappointment averse. It is shown that risk aversion implies disappointment aversion and that the Arrow-Pratt measures of risk aversion can be generalized in a straight-forward manner, to the current framework.

Page Thumbnails

  • Thumbnail: Page 
667
    667
  • Thumbnail: Page 
668
    668
  • Thumbnail: Page 
669
    669
  • Thumbnail: Page 
670
    670
  • Thumbnail: Page 
671
    671
  • Thumbnail: Page 
672
    672
  • Thumbnail: Page 
673
    673
  • Thumbnail: Page 
674
    674
  • Thumbnail: Page 
675
    675
  • Thumbnail: Page 
676
    676
  • Thumbnail: Page 
677
    677
  • Thumbnail: Page 
678
    678
  • Thumbnail: Page 
679
    679
  • Thumbnail: Page 
680
    680
  • Thumbnail: Page 
681
    681
  • Thumbnail: Page 
682
    682
  • Thumbnail: Page 
683
    683
  • Thumbnail: Page 
684
    684
  • Thumbnail: Page 
685
    685
  • Thumbnail: Page 
686
    686